It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-23-2005, 11:34 AM   #1
Member
(female)
 
Join Date: Mar 2005
Posts: 78
kutie5 HB User
So Mad At My Doctor!!!!!!!!!!!!

I got prescribed Amoxicillian about a week and 1/2 ago because ive had a horrible toothache due to my wisdom teeth and had to get them taken out... my doctor asked me what kind of medicine i was taking and itold him i was on birth control and that i was taking it and what kind i was taking and they even wrote it DOWN

THEN HE PRESCRIBED ME AMOXICILLIAN.. which i just read can decrease the effectivness of birth contol!!!!!!!

my boyfriend and i are VERY in love.. (we're going to be getting married... we arent sure when but we are)... and we have sex pry.. 4 times a week with a spermicidal lubricaded condom on.. and im on the pill (i have my alarm on my phone set for 10 and it goes off and i take it every day at the exact same time) Also.. I lost my amoxicillian and i took lk.. 1 pill the first day then one the day after that then one a couple days later.. so ive pretty much only taken about 4-5 pills out of the entire prescription.. (im supposed to take 1 every 8 hours)... so maybe it didnt work??? I dont know...

im so mad right now that i told them that i was on birthcontrol and they prescribed me something that is going to decrease its effectivness...


i dont know what to do!!!!!!

I started my new pill pack the day i started my period (on a sunday) and i have about 5 more pills to take till I get to the placebos so I should be starting in about a week....

But what in the world am I supposed to do, i mean should I call my doctor??






HELP!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!:-/

 
Sponsors Lightbulb
   
Old 08-23-2005, 01:31 PM   #2
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 639
Daisies4monkeys HB User
Re: So Mad At My Doctor!!!!!!!!!!!!

First of all, there is no concrete proof that most antibiotics effect the pill. In fact, new research suggests that only rifampin, a TB drug can make the pill less effective (of antibiotics).

Secondly, even IF the antibiotic effected the pill, it would not render completely useless.

Thirdly, you are using condoms as well as the pill. You have nothing to worry about.

 
Old 08-23-2005, 02:17 PM   #3
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: So Mad At My Doctor!!!!!!!!!!!!

Quote:
Originally Posted by kutie5
I got prescribed Amoxicillian about a week and 1/2 ago because ive had a horrible toothache due to my wisdom teeth and had to get them taken out... my doctor asked me what kind of medicine i was taking and itold him i was on birth control and that i was taking it and what kind i was taking and they even wrote it DOWN

THEN HE PRESCRIBED ME AMOXICILLIAN.. which i just read can decrease the effectivness of birth contol!!!!!!!

my boyfriend and i are VERY in love.. (we're going to be getting married... we arent sure when but we are)... and we have sex pry.. 4 times a week with a spermicidal lubricaded condom on.. and im on the pill (i have my alarm on my phone set for 10 and it goes off and i take it every day at the exact same time) Also.. I lost my amoxicillian and i took lk.. 1 pill the first day then one the day after that then one a couple days later.. so ive pretty much only taken about 4-5 pills out of the entire prescription.. (im supposed to take 1 every 8 hours)... so maybe it didnt work??? I dont know...

im so mad right now that i told them that i was on birthcontrol and they prescribed me something that is going to decrease its effectivness...


i dont know what to do!!!!!!

I started my new pill pack the day i started my period (on a sunday) and i have about 5 more pills to take till I get to the placebos so I should be starting in about a week....

But what in the world am I supposed to do, i mean should I call my doctor??






HELP!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!:-/
In addition to what Daisies wrote, you need to understand that Amoxil is the most prescribed antibiotic for your condition. It would be ridiculous for your doctor to prescribe another class of antibiotics for your condition just because you take birth control. All antibiotics are not created equal; they're not interchangeable. You need to take the antibiotic that is best for your condition.

You need to relax. While the doctor should have perhaps mentioned the POSSIBILITY of decreased effectiveness, you need to take some responsibility and be aware of what effects your pill as well.

 
Old 08-23-2005, 04:06 PM   #4
Senior Member
(female)
 
Join Date: Jun 2005
Posts: 228
cremebrulee HB User
Re: So Mad At My Doctor!!!!!!!!!!!!

the antibiotics were prescribed for you to help fight infection when you had your wisdom teeth removed. doctor's don't stop prescribing the medication just because you are on birth control. it is very common to be on birth control and antibiotics at the same time. what the doctor should have done was warn you that the anitbiotics may decrease the effectiveness of the pill so use another form of backup birth control while you are on the antibiotic. if the doctor didn't tell you, when you, the pharmacist should have told you when you got your prescription filled. the warning should also be on the bottle of antibiotics.

another thing about taking antibiotics, it is very important that you take it during the prescribed time to keep make sure that you have equal levels of the drug in your system. you should also always finish a prescribe course of antibiotics even if there is no infection or even if you feel better.

so although the doctor should have mentioned the decreased effectiveness to you, the doctor did not have to find an alternative for you because you are on birth control.

 
Old 08-23-2005, 08:37 PM   #5
Member
(female)
 
Join Date: Mar 2005
Posts: 78
kutie5 HB User
Re: So Mad At My Doctor!!!!!!!!!!!!

im not saying he had to do that.. i never asked for the antibiotic tho... and he was like "well we'll give you one just because.. you dont really need it but we'll just prescribe it anyways"....

Im not mad that he GAVE it to me i can undersand WHY people take antibiotics.... but really he should have told me that it would decrease the effectivness... i just wish i had been informed so i could have made a responsible decision given that information.


Now im freaking out:-/

 
Old 08-23-2005, 08:44 PM   #6
Senior Member
(female)
 
Join Date: Jul 2005
Posts: 111
lostinreality HB User
Re: So Mad At My Doctor!!!!!!!!!!!!

The drug stores have always put stickers on my antibiotic bottles warning it can decrease birth control pills.

 
Old 08-23-2005, 08:49 PM   #7
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 639
Daisies4monkeys HB User
Re: So Mad At My Doctor!!!!!!!!!!!!

Don't freak out. You said you use condoms as well as the pill. What do you think "back-up" means? When a doctor or pharmacist says "use back-up" they mean condoms. You were using condoms anyhow, and said you take your pills at the same time daily. If you were taking your pill erratically, and the condom broke, then you could have something to worry about, but given your situation, you have nothing to worry about. You're fine.

Besides, as I said previously, new research seems to show that with the exception of rifampin, antibiotics do NOT effect the pill's ability to prevent pregnancy.

 
Old 08-25-2005, 04:13 AM   #8
Senior Member
(female)
 
Join Date: Jul 2005
Posts: 116
sevans929 HB User
Re: So Mad At My Doctor!!!!!!!!!!!!

I will warn you now to be careful!!! I never knew that antibiotics could lessen the effects of birth control, and was given 3 days of antibiotics a few months ago for a UTI. I am now 10 weeks pregnant with twins, and didn't learn the truth about antibiotics until AFTER I became pregnant. Even just 1 day of antibiotics can worsen the effectiveness of birth control for the rest of the month until you start your new pack of pills. Until then, make sure that you use extra protection when having sex (i.e., a condom).

Last edited by sevans929; 08-25-2005 at 04:15 AM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!